Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
PrincessTee

I'm new and have a few questions!

Hi everyone I'm new here and haven't started accutane yet. I just went to the dr's and since I have tried every single thing she could think of Accutane is only thing that I haven't and reffered me to a derm so I can be put on it.. But I have a few questions.. I know that you shouldn't have any sort of surgery until atleast 6 months has passed after treatment But Is there anyway to cleanse your body of the accutane after your treatment is up so once those 6 months are up you can be for sure there is none left? Also is it even a good idea to try and cleanse your body of accutane after treatment is finished?.. Because I'm thinking that if I tried to cleanse my body of accutane I might not have as long lasting results..My acne has been bothering the hell out of me since I was 11 and I'm only 7 weeks away from 17 now and as much as I hate my acne and how it makes me so self concious of myself my surgery IS MORE important to me then having beautiful skin right now.. And if for some reason I cant start treatment for a couple months then I dont want to until after my surgery which will be next december januaryish and If i decide to do that how long will I have to wait to get rid of my acne?..My surgery will be pretty invasive and involving a few hundered stiches and scar revision for something else not caused by acne.. humm.. all responses will be greatly appreciated thanks! Sorry for making this so long!

xotee

Share this post


Link to post
Share on other sites

If the surgery is more important to you, then do it first. After it's all healed you can take your Accutane course. An average Accutane course is 4-6 months long depending on severity and your doctor's personal inclinations, and sometimes it is prescribed for longer. You absolutely should not have any elective surgeries during the course or for six months afterwards.

Regarding your questions on "cleansing", i think you are misunderstanding the restrictions a bit. Accutane stays in your bloodstream for a couple weeks after your last pill (they say one month to be sure). However, it's effects last longer. The effect you are concerned with when talking about surgery is the slowed healing. Accutane slows the division of fast-dividing cells, and the effect continues for long after the extra isotretinoin has left the bloodstream. This suppression of fast division is the primary mechanism by which it clears pores, but this effect is also responsible for the birth defects (fetal cells are very fast dividing and Accutane interferes with that), and for slowed healing (again, healing is driven by fast-dividing cells). The effect slowly normalizes after an Accutane course, and there is nothing you can do to speed up that normalization. The only surgery that should be performed within that period of time are emergency surgeries. You risk bad scarring and slow healing which can lead to infection and other nastiness. You especially don't want to do any cosmetic or reconstructive surgery during that period of time.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×